Georgia, 2010Flash Flooding and Lightning Strikes in Georgia, June 1, 2010
June 1, 2010 · NWS FFC · 6 events in 4 counties and zones
The weak, closed off upper low that had been lingering across the mid-south during late May was becoming completely absorbed into the westerlies across the mid-Atlantic region. A moist, unstable air mass remained across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $145,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The weak, closed off upper low that had been lingering across the mid-south during late May was becoming completely absorbed into the westerlies across the mid-Atlantic region. A moist, unstable air mass remained across the region. Heavy showers and thunderstorms continued from the afternoon of May 31st into June 1st. Additional showers and thunderstorms developed during the afternoon across north and central Georgia. Rainfall of four to six inches fell across parts of Barrow and Jackson counties in less than 24 hours, with one to two inches of rain common across many northeast Georgia counties. Flash flooding in Barrow and Jackson counties continued into the early morning hours of June 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 31, 4:35 PM EST, 7 hours 25 minutes earlier.
Area forecast discussion, May 31, 4:35 PM EST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT MON MAY 31 2010
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
PESKY UPPER LOW THAT'S BEEN HANGING AROUND OVER THE DEEP SOUTH IS
BEGINNING TO BE ABSORBED BY AN UPPER TROUGH IN SOUTHERN CANADA.
RIDGING DOMINATES THE ATLANTIC SEABOARD...LEAVING MUCH OF THE
SOUTHEAST IN SOUTHWEST FLOW ALOFT. CONTINUED SOUTHERLY SURFACE
FLOW COMBINED WITH THE MOIST SOUTHWEST FLOW ALOFT WILL CONTINUE TO
PUMP MOISTURE INTO THE AREA...AND WITH THE SEMI-TROPICAL
ENVIRONMENT IN PLACE EXPECT THESE SCATTERED TO NUMEROUS MAINLY
AFTERNOON THUNDERSTORMS TO CONTINUE. SOME POSSIBILITY OF ISOLATED
SEVERE THIS AFTERNOON...NOT TOO IMPRESSED WITH THE SITUATION AS
TEMPERATURES ALOFT ARE VERY SIMILAR TO YESTERDAY...BUT WITH THE
APPROACHING TROUGH...THERE MAY BE JUST ENOUGH SYNOPTIC LIFT (PVA
AND DIVERGENCE ALOFT) ADDED TO THE MIX TO PUSH A FEW OF THE
STORMS PAST SEVERE LIMITS. AS WITH YESTERDAY...HAIL AND DAMAGING
WINDS ARE THE MAIN THREATS. CAPES THIS AFTERNOON RANGING FROM
1500-2000 J/KG...SIMILAR TO THE PAST FEW DAYS.
TROUGH AXIS BEGINS SWINGING THROUGH OVERNIGHT TONIGHT....WITH
MOIST FLOW CONTINUING. SHOULD CONTINUE TO SEE THE DIURNAL TREND IN
THE CONVECTIVE ACTIVITY. WEAK RIDGING IN THE SOUTHERN PLAINS HELPS
TO WASH THE FLOW OUT TO MORE ZONAL DURING THE DAY ON TUESDAY...BUT
WITH PLENTIFUL MOISTURE LINGERING AROUND AS WELL AS THE TAIL EDGE
OF THE WEAK FRONT (ASSOCIATED WITH THE TROUGH). FLOW CONTINUES
NEAR ZONAL ON WEDNESDAY AND LATEST MODEL RUNS INDICATING MORE
CLOUD COVER AROUND DURING THE DAY...HENCE PERHAPS WEDNESDAY MIGHT
NOT BE QUITE AS WARM AS PREVIOUS FORECASTS. ECMWF INDICATES LESS
MOISTURE THAN THE GFS SO TRIED TO TAKE A COMPROMISE WITH BOTH POPS
AND TEMPS ON WEDNESDAY. MORE DIFFERENCES BEGIN SHOWING UP BETWEEN
THE MODELS LATE ON WEDNESDAY...WITH THE GFS BRINGING A TROUGH INTO
THE AREA AND THE ECMWF HOLDING ON TO WEAK RIDGING.
OVERALL...TOOK A BIAS-ADJUSTED BLEND FOR TEMPS THROUGH THE SHORT-
TERM. WENT ON THE HIGH SIDE OF POPS JUST BASED ON PERSISTENCE...
AT LEAST UNTIL THE INITIAL TROUGH AXIS PUSHES THROUGH.
.LONG TERM /THURSDAY THROUGH MONDAY/...
EXTENDED BEGINS WITH THE GFS A LITTLE FASTER THAN THE ECMWF WITH
THE UPPER TROUGH AND ASSOCIATED SURFACE LOW. GFS ALSO SHOWING SOME
CONVECTIVE FEEDBACK PROBLEMS...NOT TOO SURPRISING...SO IT SEEMS A
COMPROMISE IS THE PRUDENT COURSE OF ACTION. BY FRIDAY...BOTH SEEM
TO INDICATE GENERAL TROUGHINESS OVER THE EASTERN THIRD OF THE
COUNTRY...WITH THE ECMWF INDICATING MORE MOISTURE. FOR NOW...SEE
NO REASON TO CHANGE TREND OF MAINLY DIURNALLY-DRIVEN CONVECTION AS
TROUGH LINGERS THROUGH THE WEEKEND AND WE SLOWLY TRANSITION TO
NORTHWEST FLOW ALOFT. LARGE UPPER HIGH DEVELOPING IN THE DESERT
SOUTHWEST WILL BEGIN TO RIDGE EAST TOWARD THE AREA ON MONDAY...BUT
TREND OF POPS WILL CONTINUE THROUGH THE EXTENDED. TEMPS GENERALLY
ON THE WARM SIDE OF NORMAL...WITH AFTERNOON HIGHS FLIRTING WITH 90
DEGREES OFF AND ON.
TDP
.AVIATION /8PM EDT TONIGHT THROUGH 8PM EDT TUESDAY/...
CURRENT RADAR TRENDS SHOW SCATTERED TSTMS NEAR THE TAF LOCATIONS
MOVING NE AT 15 KTS. THESE TSTMS HAVE THE POTENTIAL TO AFFECT ALL
TAF SITES EXCEPT CSG...SO WILL MAINTAIN TEMPO GROUPS UP THROUGH
9 PM EDT. GENERALLY VFR CEILINGS EXPECTED UNTIL TSTMS AFFECT THE
AIRPORTS WITH VISIBILITIES DROPPING TO AROUND 2 MILES IN HEAVY RAIN
AND MVFR CEILINGS IN THE 2000 FT RANGE. WIND GUSTS TO 35 KTS AND
SMALL HAIL WILL BE POSSIBLE IN THE STRONGER TSTMS. THE PERSISTENT
WEATHER PATTERN WILL CONTINUE THROUGH TUESDAY WITH CEILINGS LOWERING
TO IFR CONDITIONS DURING THE MORNING HOURS AND TSTMS DEVELOPING
AGAIN BY AFTERNOON.
16
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 66 82 66 87 66 / 70 60 30 40 20
ATLANTA 67 82 69 85 69 / 70 60 30 40 20
BLAIRSVILLE 64 78 62 80 65 / 70 60 30 40 20
CARTERSVILLE 65 83 65 85 65 / 60 60 30 40 20
COLUMBUS 68 85 70 88 69 / 50 50 30 50 20
GAINESVILLE 66 80 66 84 67 / 70 60 30 40 20
MACON 68 87 68 88 69 / 60 50 30 40 20
ROME 66 83 67 85 68 / 60 60 30 40 20
PEACHTREE CITY 66 83 65 85 66 / 60 60 30 40 20
VIDALIA 70 89 71 90 70 / 50 50 30 40 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
TDP
Hazardous weather outlook, May 31, 3:55 PM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT MON MAY 31 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
455 PM EDT MON MAY 31 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE.
.SYNOPSIS...
A MID AND UPPER-LEVEL TROUGH WILL REMAIN OVER THE DEEP SOUTH THIS
AFTERNOON. THIS COMBINED WITH A SURFACE RIDGE OF HIGH PRESSURE OFF
THE MID ATLANTIC COAST WILL CONTINUE TO SPREAD ABUNDANT MOISTURE
INTO THE STATE THIS AFTERNOON AND EVENING.
.PRIMARY HAZARDS...
FREQUENT LIGHTNING...SMALL HAIL... HEAVY DOWNPOURS AND WIND GUSTS TO
40 MPH ARE POSSIBLE WITH ANY OF THUNDERSTORMS THIS AFTERNOON AND
EVENING. AN ISOLATED STORM MAY BECOME SEVERE...PRODUCING QUARTER
SIZED HAIL AND WIND GUSTS TO 60 MPH. HOWEVER...MOST STORMS ARE
EXPECTED TO STAY BELOW SEVERE LIMITS. LOCALLY-HEAVY RAINFALL AMOUNTS
OF 2 TO 3 INCHES CAN ALSO BE EXPECTED WITH THE STRONGER STORMS.
THESE RAINFALL AMOUNTS OVER AN ALREADY SATURATED GROUND COULD RESULT
IN MINOR FLOODING IN FLOOD PRONE AREAS.
.DISCUSSION...
DIURNAL HEATING IS PRODUCING MODERATE INSTABILITIES OVER THE STATE
THIS AFTERNOON. MIXED LAYER CAPE VALUES RANGE FROM 1000 TO 2000 WITH
LIFTED INDICES OF MINUS 2 TO MINUS 4. OUTFLOW BOUNDARIES FROM
THUNDERSTORMS WILL COLLIDE AND HELP TRIGGER ADDITIONAL THUNDERSTORM
DEVELOPMENT. WEAK WIND SHEAR PROFILES CONTINUE TO FAVOR PULSE
THUNDERSTORMS...WITH MOVEMENTS GENERALLY TO THE NORTHEAST.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY...ESPECIALLY DURING THE AFTERNOON
AND EVENING.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED AND PULSE NATURE OF THE POSSIBLE SEVERE
THUNDERSTORMS...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH
TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF
SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 31, 7:35 PM EST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EDT MON MAY 31 2010
GAZ072-073-084-097-109-110-010115-
835 PM EDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TELFAIR...DODGE...LAURENS...WILKINSON...JONES AND BALDWIN COUNTIES
UNTIL 915 PM EDT...
AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND JULIETTE TO IRWINTON...
PLAINFIELD...EASTMAN AND CHINA HILL...MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TELFAIR...DODGE...LAURENS...WILKINSON...JONES AND BALDWIN
COUNTIES THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE PLAINFIELD...RHINE...CHESTER...EASTMAN...MONTROSE...
ALLENTOWN...GREENBERRY CROSSROADS...JARRELL PLANTATION...CLINTON...
JAMES...GRAY...UNION...FIVE POINTS...GODWINSVILLE AND WAYSIDE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 31, 8:13 PM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EDT MON MAY 31 2010
GAZ073-074-084-085-097-098-109>112-010200-
913 PM EDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TELFAIR...WHEELER...MONTGOMERY...DODGE...TREUTLEN...LAURENS...
JOHNSON...WILKINSON...BALDWIN AND WASHINGTON COUNTIES UNTIL 1000 PM
EDT...
AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM MILLEDGEVILLE TO OCONEE...DUBLIN...RENTZ AND
CHAUNCEY...MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TELFAIR...WHEELER...MONTGOMERY...DODGE...TREUTLEN...LAURENS...
JOHNSON...WILKINSON...BALDWIN AND WASHINGTON COUNTIES THROUGH 1000 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TEMPERANCE...
JAY BIRD SPRINGS...GODWINSVILLE...CHAUNCEY...LOWERY...HARLOW...
CHAPPELLS MILL...RENTZ...EAST
DUBLIN...CADWELL...DUBLIN...NICKLESVILLE...MCINTYRE...TOOMSBORO...
WRIGHTSVILLE AND IRWINTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 31, 8:33 PM EST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
933 PM EDT MON MAY 31 2010
GAZ034-035-047-010215-
933 PM EDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WALTON...BARROW AND GWINNETT COUNTIES UNTIL 1015 PM EDT...
AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS BETWEEN PLEASANT HILL AND LAWRENCEVILLE AND
AROUND WINDSOR...MOVING EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALTON...BARROW AND GWINNETT COUNTIES THROUGH 1015 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRAYSON...
WINDSOR...LAWRENCEVILLE...NICHOLASVILLE...BOLD SPRINGS...
CAMPTON...GRATIS...HARBIN AND DACULA. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, May 31, 8:55 PM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EDT MON MAY 31 2010
GAZ074-076-085-086-097-098-111-112-010300-
955 PM EDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHEELER...MONTGOMERY...TREUTLEN...LAURENS...JOHNSON...EMANUEL...
WASHINGTON AND JEFFERSON COUNTIES UNTIL 1100 PM EDT...
AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM SANDERSVILLE TO WRIGHTSVILLE...MINTER AND CEDAR
GROVE...MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHEELER...MONTGOMERY...TREUTLEN...LAURENS...JOHNSON...
EMANUEL...WASHINGTON AND JEFFERSON COUNTIES THROUGH 1100 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LITTLE OCMULGEE STATE
PARK...ALAMO...TUCKERS CROSSROAD...ROCKLEDGE...MINTER...LOWERY...
LOVETT...BREWTON...SPANN...SCOTT...DONOVAN...WRIGHTSVILLE...HEBRON...
OCONEE AND CEDAR GROVE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Local storm report, May 31, 9:12 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 PM EDT MON MAY 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLOOD 4 E WINDER 33.99N 83.65W
05/31/2010 BARROW GA COUNTY OFFICIAL
REPORTS OF STREET FLOODING IN LOW LYING AREAS OF PHILLIPS
DRIVE AND GILES ROAD.
0910 PM FLASH FLOOD 5 E WINDER 33.99N 83.63W
05/31/2010 BARROW GA PUBLIC
FLOWING WATER ONE FOOT DEEP THROUGH BACKYARDS OFF
BRECKINRIDGE TRAIL AND OVER PLEASANT HILL CHURCH ROAD.
MEASURED RAINFALL AMOUNT OF 5.90 INCHES DURING THE PAST
24 HOURS.
&&
KFRANTZSpecial weather statement, May 31, 9:58 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1058 PM EDT MON MAY 31 2010
GAZ076-085-086-097-010400-
1058 PM EDT MON MAY 31 2010
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LAURENS...
JOHNSON...EMANUEL AND JEFFERSON COUNTIES UNTIL MIDNIGHT EDT...
AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A LARGE AREA OF MODERATE TO HEAVY RAIN FROM NORTHEAST OF DUBLIN
TO SWAINSBORO AND LOUISVILLE...MOVING NORTHEAST AT 20 MPH.
RUNOFF FROM THIS RAIN MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...CITY STREETS...HIGHWAYS AND COUNTRY ROADS ACROSS
LAURENS...JOHNSON...EMANUEL AND JEFFERSON COUNTIES...INCLUDING AREAS
AROUND BREWTON...NORRISTOWN JUNCTION...NORRISTOWN...MODOC...
DELLWOOD...SWAINSBORO...SCOTT...MEEKS...KITE...ADRIAN...WADLEY...
BLUNDALE...MOXLEY...LOVETT AND SPANN.
Flash Flood, Barrow
- When
- June 1, 12:00 AM EST to 2:00 AM EST
- Where
- Barrow County, 1.93 mi N of Winder Arpt to 4.06 mi NNE of Winder Arpt
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 34.008, -83.675
The Barrow County 911 Center reported flash flooding in parts of Barrow county as repeated showers and thunderstorms brought four to six inches of rain to the county. The heaviest rainfall and flash flooding occurred in the eastern part of the county. Rainfall of 5.9 inches was observed in a 24-hour period near the intersection of Pleasant Hill and Church Roads. Flowing water reached a depth of one foot through several yards of homes along Breckenridge Trail, Pleasant Hill, and Church Roads approximately four miles east of Winder. Three-hour and six-hour flash flood guidance ratios on the NWS FFMP program reached 150% of ratio in these areas. Street flooding was also observed on Phillips Drive and Giles Road. Monetary damage in the form of erosion, damaged culvert pipes, and debris removal was estimated to be $20,000.
This is a continuation of flash flooding that began during the evening of May 31st.
Flash Flood, Jackson
- When
- June 1, 12:00 AM EST to 2:00 AM EST
- Where
- Jackson County, 2.69 mi SSW of Arcade to 1.47 mi S of Arcade
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.042, -83.582
The Jackson County Emergency Management Director reported flash flooding in the Arcade area in the southwest part of the county. A small creek was flowing over Hunter Road in Arcade. Culvert pipes were washed out along portions of McCreery and Hunter Roads. Rainfall of four to five inches was common in southwest Jackson county over a 24-hour period. Monetary damage in the form of erosion and damaged culvert pipes was estimated to be $10,000.
This flash flooding is a continuation of flash flooding that began during the evening of May 31st.
Lightning, Coweta
- When
- June 1, 6:30 PM EST
- Where
- Coweta County, 1.05 mi W of Welcome
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 33.399, -84.898
The Times Herald of Newnan reported that lightning struck an outbuilding on Jack Russell Road just off Mount Carmel Road in the Welcome community of western Coweta county. The structure and all of its contents were a total loss from the resulting fire.
Lightning, Coweta
- When
- June 1, 6:37 PM EST
- Where
- Coweta County, 0.45 mi SE of Welcome
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 33.396, -84.874
The Times Herald of Newnan reported that lightning struck a home on Murphy Road in the Welcome community of western Coweta county. Damages to the home were apparently minor. However, a 27-year old female inside the home was apparently injured by the lightning as she was having difficulty breathing following the incident and was transported to an Atlanta hospital.
Lightning, Gwinnett
- When
- June 1, 8:00 PM EST
- Where
- Gwinnett County, 1.2 mi WNW of Suwanee
- Property damage
- $125,000
- Reported by
- Newspaper
- Coordinates
- 34.057, -84.089
The Gwinnett Daily Post of Lawrenceville reported that lightning struck the attic of a home on Goldfield Trace in the Forest Plantation subdivision. The attic suffered significant damage from the resulting fire.
Lightning, Jackson
- When
- June 1, 9:10 PM EST
- Where
- Jackson County, 1.54 mi NNE of Sells
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.091, -83.691
The Jackson County Fire and Rescue Department reported that lightning struck a home on Traditions Way in Jefferson. No other specific details were provided.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Iowa, June 1, 2010$4.8 million · EF2 · 56 events
- Heat in Tennessee, June 1 to 2, 20101 death · 1 injured · 1 event
- Heavy Rain in Oregon, June 1 to 10, 2010$3.5 million · 1 event
- Flash Flooding and Hail in Illinois, June 1 to 2, 2010$541,000 · 70 kt wind · 20 events
- Flood in North Dakota, June 1, 2010$600,000 · 1 event
- Flood in Minnesota, June 1, 2010$600,000 · 1 event
- Flash Flooding and Hail in Mississippi, June 1 to 2, 2010$346,000 · 1.25 in hail · 12 events
- Lightning Strike in Wyoming, June 1, 20109 injured · 1 event
- Tornadoes and Hail in Nebraska, June 1, 20101 injured · $4,000 · EF1 · 39 events
- Dense Fog in Illinois, June 1, 2010$100,000 · 1 event
- Hail in Nebraska, June 1, 2010$41,000 · 2.5 in hail · 17 events
- Hail and Damaging Winds in Missouri, June 1, 2010$43,000 · 70 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238097, 238098, 246793, 246794, 246795, 238690.